MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, but the best estimate is between (b)(6) 2019 and (b)(6) 2019.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (model zcb00 +12.5 diopter) was explanted from the patient's right eye (od) due to a refractive miss and the patient being unhappy.At explant there was no incision enlargement, no vitrectomy, and no sutures were used.A zcb00 +16.0 was implanted as the replacement lens.The patient was reported being well post lens exchange.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on: 04/25/2019.Device evaluation: the lens was not returned in its original package.Visual inspection using magnification was performed to the returned sample: lens returned cut in two pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Residues of viscoelastic material were observed on lens pieces.One of the haptic was observed distorted.No damaged was observed to the other haptic.The condition in which the sample returned is consistent with a lens that was implanted and explanted.The complaint issue reported could not be verified.Based on the analyzed of the returned, there is no indication of product quality deficiency.Manufacturing records review: the manufacturing records for the product was reviewed and no deviation was found.The product was manufactured and released according to specifications.A search in complaints history revealed that no additional investigation request has been received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8584981
Report Number2648035-2019-00548
Device Sequence Number2346289
Product Code HQL
UDI-Device Identifier05050474531567
UDI-Public(01)05050474531567(17)220319
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/07/2019
10/25/2020
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date05/30/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005